Have Cat Questions? Ask a Cat Vet Online.
Thank you; on Friday we were told to administer a 10 mg. tablet at noon for a 2 PM vet appointment. It did not help with the anxiety and now, Sunday night, our cat is still showing ill effects from the drug. He is listless, sleeping all the time, has a vacant stare, is not purring, is still having some trouble controlling the muscles in his hindquarters and tail, though this is much better than it was. He is not interested in playing, sleeping for hours on end, doing odd things like drinking in the bathtub from a little puddle of water that is collecting from faucet drip; he never did this before. Is there anything we can do? Has he been over medicated?
Thank you. Can you provide any insight as to how long it should take? We are now about 60 hours beyond when he received the drug.
Thank you very much for your prompt and thoughtful responses. I have been beside myself for the last 1 1/2 days, not understanding what was going on with him. I finally began to research on line and became concerned about the dosage, so I checked the bottle and was dumbstruck to see that it was 10 mg. That sounded so high based on what I was reading everywhere. I will proceed as you suggest. I understand that this is long distance and you are not seeing my pet, but if you have any reassurance to offer along the lines that he will probably be okay and it will just take more time, I would be grateful and might try to get some sleep.
Thank you very much for the information and reassurance.
Your name kind of grabs my attention.
In mid Nov. we lost our other cat. He was 20 years 6 months old and we loved him dearly. It has been a very painful experience; there has not been a day since, that I have not missed him. His name was Gary. Furthermore, our young son is quite imaginative and created voices for our cats long ago. He sometimes conducted humorous "conversations" between Barry and Gary in their different voices; one frequent scenario was that Barry went to see Dr. Gary for medical advice because Gary always seemed more astute about things.
Thank you again for your help and good night.
Thank you for the follow-up. Though I was encouraged by your comments and the fact that he seemed slightly better Monday, it really took until today (Wed.) for him to seemingly be back to himself. I am just hoping there is no long term damage due to the studies that seem to be out there about Valium and liver damage; I know he only had one dose, but it was clearly way to large a dose for him.